Jump to content

taking 1/2 of .1 mg of flornief


DSM3KIDZ
 Share

Recommended Posts

I decided to cut .1 mg of flornief in 1/2 and my stomach is alittle quizzy but no vomiting (that's good). Did anyone start at that low of a dose?

Also what seems to help keep your hr down better flornief or Midodrine?

My doctor asked me which one I wanted to take and I had no clue. Are they similiar meds? I told her I'd try flornief because it sounded familiar to me. I know it's weird she asked me what I wanted to take but it's because I usually do alot of research before seeing her but we never talked about these meds before so I figured I didn't need them so I never needed to ask about them.

I would search the net but if I do a search I get kicked off. It even takes me about 5 min. just to read one of the posts here.

So if anyone has a moment to quickly let me know which one they take and why I'd appreciate it.

Thank you all so much

Dayna

Link to comment
Share on other sites

i currently take midodrine (amongst other things...the laundry list is in my sig) but have taken florinef in the past as well. midodrine is one of the only meds out there exclusively designed to increase BP. most of the other meds out there are used "off label" but were not necessarily created for the purpose of increasing BP. not that that has anything to do with which works the best.

honestly we're all different. the reason i don't take florinef these days is b/c of pretty significant problems with potassium. and i'm not sure how much it helped me after awhile (i haven't taken it in years though).

the mechanisms of how the meds work are very different. simply put, florinef encourages your body to retain water/ increase blood volume. midodrine on the other hand is a vasoconstrictor. that is very simply put of course B)

one significant difference between the two is their half-life, aka how long they take to work, get in your system, stay in your system, etc. florinef takes awhile...around 2 weeks or so...before the affects can be felt. midodrine on the otherhand "kicks in" within 30-45 minutes and generally wears of in around 4-5 hours.

hope this helps...

B) melissa

Link to comment
Share on other sites

I take florinef, which has taken me from passing out every time I stand up to at least being able to function somewhat. The thing about florinef is you have to keep up with salt and fluid intake to achieve maximum benefit. Like the other Melissa said, it essentially helps you retain fluids better, which hopefully keeps your blood volume up. I tried midodrine three times and it never worked, just gave me bad side effects. But everyone is different. I would just start on one and see how your body reacts to it, and then you always have the other one to try.

Link to comment
Share on other sites

My daughter takes both..... .1 Florinef 1x/day and 10mg midodrine 3x/day. Both help for the reasons Melissa mentioned. She experiences no side effects. Midodrine did give her the common tingling scalp sensaton at first, but she no longer gets that. She started on the Florinef and was on that for about 9 months before adding the Midodrine. Her doctor always starts her on very low doses and works up gradually. Also, Florinef can't be started and stopped suddenly......be sure to follow your doctor's advice and drink, drink, drink!!! Pass the salt & good luck!!

Link to comment
Share on other sites

Hi. I take .1 Florinef twice a day, I started out on Midrodrine but my dosage was increased a few times and I began to have terrible side effects. I could not eat anything at all, and I had heart palpitations and would get flush, feeling similar to before I pass out. So now I take the florinef twice a day and carry the midrodrine as sort of an emergency medication, if there is a day where I am really feeling terrible and overall light headed, foggy I will take it once during the day

Link to comment
Share on other sites

The both can be effective for some people. I agree with all that's been said already and I would say try them both (at different times) and see which helps you the best, if either of them do.

My only advice, is when you take florinef, increase the potassium in your diet and have your potassium levels checked after about a month, again in 3 months and again at 6 months to make sure your levels are okay. One of the things Florinef is designed to do is help your body retain fluid. The kidneys generally either hold on to sodium or potassium as a result, florinef will cause your body to not hold on to the potassium even when it needs it.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...